Monte Carlo simulation of macroeconomic risk with a continuum of agents: the symmetric case
Suppose a large economy with individual risk is modeled by a continuum of pairwise exchangeable random variables (i.i.d., in particular). Then the relevant stochastic process is jointly measurable only in degenerate cases. Yet in Monte Carlo simulation, the average of a large finite draw of the random variables converges almost surely. Several necessary and sufficient conditions for such “Monte Carlo convergence” are given. Also, conditioned on the associated Monte Carlo -algebra, which represents macroeconomic risk, individual agents' random shocks are independent. Furthermore, a converse to one version of the classical law of large numbers is proved. Copyright Springer-Verlag Berlin Heidelberg 2003
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 21 (2003)
Issue (Month): 2 (03)
|Contact details of provider:|| Web page: http://link.springer.de/link/service/journals/00199/index.htm|
|Order Information:||Web: http://link.springer.de/orders.htm|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Carsten Krabbe Nielsen, 1996.
"Rational belief structures and rational belief equilibria (*),"
Springer, vol. 8(3), pages 399-422.
- Carsten Krabbe Nielsen, 1995. "Rational Belief Structures and Rational Belief Equilibrium," Discussion Papers 95-14, University of Copenhagen. Department of Economics.
- Matthew O. Jackson & Ehud Kalai & Rann Smorodinsky, 1999.
"Bayesian Representation of Stochastic Processes under Learning: de Finetti Revisited,"
Econometric Society, vol. 67(4), pages 875-894, July.
- Matthew O. Jackson & Ehud Kalai & Rann Smorodinsky, 1998. "Bayesian Representation of Stochastic Processes under Learning: de Finetti Revisited," Discussion Papers 1228, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Mordecai Kurz & Martin Schneider, 1996.
"Coordination and correlation in Markov rational belief equilibria (*),"
Springer, vol. 8(3), pages 489-520.
- Kutz, M. & Schneider, M., 1996. "Coordination and Correlation in Markov Rational Belief Equilibria," Papers 281, Banca Italia - Servizio di Studi.
- McCall, John J., 1991. "Exchangeability and its economic applications," Journal of Economic Dynamics and Control, Elsevier, vol. 15(3), pages 549-568, July.
- Kurz, Mordecai, 1996. "Rational Beliefs and Endogenous Uncertainty," Economic Theory, Springer, vol. 8(3), pages 383-97, October.
- Feldman, Mark & Gilles, Christian, 1985. "An expository note on individual risk without aggregate uncertainty," Journal of Economic Theory, Elsevier, vol. 35(1), pages 26-32, February.
- Peter J. Hammond & Yeneng Sun, 2000. "Joint Measurability and the One-way Fubini Property for a Continuum of Independent Random Variables," Working Papers 00008, Stanford University, Department of Economics.
- Chamberlain, Gary, 2000. "Econometrics and decision theory," Journal of Econometrics, Elsevier, vol. 95(2), pages 255-283, April.
- Hans M. Amman & David A. Kendrick, . "Computational Economics," Online economics textbooks, SUNY-Oswego, Department of Economics, number comp1, March.
- Anderson, Robert M., 1991. "Non-standard analysis with applications to economics," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 39, pages 2145-2208 Elsevier.
- Kohlberg, Elon & Reny, Philip J., 1997. "Independence on Relative Probability Spaces and Consistent Assessments in Game Trees," Journal of Economic Theory, Elsevier, vol. 75(2), pages 280-313, August.
- M. Ali Khan & Yeneng Sun, 1999. "Weak measurability and characterizations of risk," Economic Theory, Springer, vol. 13(3), pages 541-560.
When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:21:y:2003:i:2:p:743-766. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Christopher F Baum)
If references are entirely missing, you can add them using this form.